Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 29, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Oct 26, 2010, 7:46 PM EDT for Monroe County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2010, 7:46 PM EDT (23:46 UTC)
- Expired
- Oct 26, 2010, 8:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Monroe County, TN
The radar
The Knoxville radar (KMRX), 104 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 8:10 PM EDT | TSTM WND DMG | Madisonville, TN | FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 2:16 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
723
WFUS54 KMRX 262346
TORMRX
TNC123-270030-
/O.NEW.KMRX.TO.W.0029.101026T2346Z-101027T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
746 PM EDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
MONROE COUNTY IN EAST TENNESSEE...
* UNTIL 830 PM EDT
* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ETOWAH...OR
7 MILES SOUTHEAST OF ATHENS. THIS STORM HAS A HISTORY OF PRODUCING
TORNADOES. DOPPLER RADAR SHOWED THIS TORNADIC STORM MOVING EAST AT
40 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
MADISONVILLE AROUND 800 PM EDT.
OTHER LOCATIONS AFFECTED BY THIS TORNADIC THUNDERSTORM INCLUDE MOUNT
VERNON...TELLICO PLAINS...TARIFFVILLE AND CITICO BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THIS EVENING.
&&
LAT...LON 3529 8449 3533 8444 3534 8440 3550 8445
3560 8416 3558 8411 3554 8407 3555 8400
3553 8398 3551 8400 3549 8398 3550 8396
3548 8394 3542 8401 3537 8401
TIME...MOT...LOC 2345Z 249DEG 36KT 3538 8449
$$
DMG1 follow-up statement
065
WWUS54 KMRX 270006
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
806 PM EDT TUE OCT 26 2010
TNC123-270030-
/O.CON.KMRX.TO.W.0029.000000T0000Z-101027T0030Z/
MONROE TN-
806 PM EDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR MONROE
COUNTY...
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADIC STORM
WAS LOCATED NEAR MADISONVILLE...AND WAS MOVING NORTHEAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THIS EVENING.
&&
LAT...LON 3542 8435 3552 8440 3560 8416 3558 8411
3554 8407 3555 8400 3554 8399 3551 8401
TIME...MOT...LOC 0005Z 245DEG 49KT 3555 8418
$$
DMGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Oct 26, 7:20 PM EDT, 26 minutes earlier.
Area forecast discussion, Oct 26, 7:20 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EDT TUE OCT 26 2010
.AVIATION...CONVECTIVE SYSTEM CURRENTLY PROGRESSING INTO THE SOUTHERN
APPALACHIAN REGION. ANTICIPATE CONDITIONS TO DETERIORATE TO MVFR
CONDITIONS AS MAIN LINE OF CONVECTION MOVES THROUGH TAF SITES AND
STAY THERE THROUGH EARLY MORNING AS SYSTEM'S PROGRESS SLOWS.
CONDITIONS EXPECTED TO IMPROVE TO VFR BY LATE TOMORROW MORNING.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
SEVIER SMOKY MOUNTAINS...SOUTHEAST MONROE.
WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SOUTHEAST CARTER...SOUTHEAST GREENE...
SULLIVAN...UNICOI...UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
LCMHazardous weather outlook, Oct 26, 5:17 AM EDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 517 AM EDT TUE OCT 26 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 517 AM EDT TUE OCT 26 2010 /417 AM CDT TUE OCT 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA IN ADVANCE OF THE FRONT. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. THERE WILL BE A GOOD POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ...MAINLY BETWEEN 8 PM EDT AND MIDNIGHT. THE MAIN THREAT WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS OVER THE ENTIRE AREA. THERE WILL ALSO BE A THREAT OF TORNADOES...PARTICULARLY IN THE CUMBERLAND PLATEAU AND THE CENTRAL AND SOUTHERN TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Oct 26, 3:43 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FUNNEL CLOUD 7 S ATHENS 35.35N 84.60W
10/26/2010 MCMINN TN AMATEUR RADIO
SPOTTED ALONG COUNTY RD 750 4 MILES SOUTH OF THE
INTERSECTION OF HWY 30 AND COUNTY RD 750.
&&Local storm report, Oct 26, 4:23 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
423 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FUNNEL CLOUD 4 N PHILADELPHIA 35.74N 84.40W
10/26/2010 LOUDON TN AMATEUR RADIO
SPOTTED ALONG INTERSTATE 75 AT EXIT 72.
&&Local storm report, Oct 26, 5:42 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
542 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG SWEETWATER 35.60N 84.47W
10/26/2010 MONROE TN LAW ENFORCEMENT
ONE TREE DOWN.
&&Local storm report, Oct 26, 6:55 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
655 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 4 SW HARRISON 35.09N 85.20W
10/26/2010 HAMILTON TN LAW ENFORCEMENT
PUBLIC REPORTED TORNADO ON THE GROUND NEAR HIGHWAY 58
ALONG SHELBORNE DRIVE.
&&
CCARPENTLocal storm report, Oct 26, 7:16 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
716 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TORNADO 5 NNE CHATTANOOGA 35.13N 85.22W
10/26/2010 HAMILTON TN EMERGENCY MNGR
TORNADO HIT NEAR SOUTH CHICKAMAUGA DAM WITH DAMAGE TO
CEMENT PLANT, HOMES, MULTIPLE VEHICLES, TREES AND POWER
LINES DOWN. HIGHWAY 153 AND 58 AREA.
&&
CCARPENTLocal storm report, Oct 26, 7:44 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
744 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG 3 NNE MARYVILLE 35.79N 83.95W
10/26/2010 BLOUNT TN AMATEUR RADIO
LARGE TREE 4 FEET IN DIAMETER DOWN ACROSS DRIVEWAY.
0720 PM TSTM WND DMG 6 NE MARYVILLE 35.81N 83.90W
10/26/2010 BLOUNT TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ON MARTIN MILL PIKE.
&&
CCARPENTThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:33 AM EDT | High Wind Warning | MRX | Blount, Cocke, Monroe, Sevier | 19 hr |
| Oct 26, 2:33 AM EDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 19 hr |
| Oct 26, 2:12 PM EDT | Tornado Warning | MRX | Morgan, Roane | 33 min |
| Oct 26, 2:24 PM EDT | Tornado Warning | MRX | Meigs, Rhea, Roane | 22 min |
| Oct 26, 2:31 PM EDT | Tornado Warning | MRX | Anderson, Campbell | 29 min |
| Oct 26, 2:56 PM EDT | Tornado Warning | MRX | Bradley, Hamilton | 34 min |
| Oct 26, 3:19 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, McMinn | 26 min |
| Oct 26, 3:35 PM EDT | Tornado Warning | MRX | Bradley, Loudon, McMinn, Meigs, Monroe | 40 min |
| Oct 26, 3:57 PM EDT | Tornado Warning | MRX | Marion | 48 min |
| Oct 26, 4:03 PM EDT | Tornado Warning | MRX | Blount, Knox | 42 min |
| Oct 26, 4:10 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, Polk | 50 min |
| Oct 26, 4:18 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 42 min |
| Oct 26, 4:24 PM EDT | Tornado Warning | MRX | Bledsoe, Hamilton, Sequatchie | 51 min |
| Oct 26, 4:26 PM EDT | Tornado Warning | MRX | Morgan, Scott | 34 min |
| Oct 26, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 33 min |
| Oct 26, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 60 min |
| Oct 26, 4:54 PM EDT | Tornado Warning | MRX | Meigs, Rhea | 38 min |
| Oct 26, 4:55 PM EDT | Tornado Warning | MRX | Campbell, Claiborne, Scott | 35 min |
| Oct 26, 5:03 PM EDT | Tornado Warning | MRX | Campbell, Morgan, Scott | 27 min |
| Oct 26, 5:11 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 49 min |
| Oct 26, 5:45 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs | 60 min |
| Oct 26, 6:09 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea, Roane, Sequatchie | 66 min |
| Oct 26, 6:16 PM EDT | Tornado Warning | MRX | Hamilton, Marion | 44 min |
| Oct 26, 6:17 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 43 min |
| Oct 26, 6:37 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 23 min |
| Oct 26, 6:51 PM EDT | Tornado Warning | MRX | Bradley | 39 min |
| Oct 26, 6:58 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 32 min |
| Oct 26, 7:10 PM EDT | Tornado Warning | MRX | McMinn, Polk | 50 min |
| Oct 26, 7:26 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Knox, Sevier | 18 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.